Thunderstorm Wind, Madison
- When
- July 28, 6:31 PM CST
- Where
- Madison County, New Market
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.900, -86.433
a few trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 28, 4:30 PM CST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 530 PM CDT MON JUL 28 2003 .CURRENTLY... LINE OF STRONG-SVR TSTMS MOVING THROUGH SRN TN...HEADED S TOWARDS THE BORDER. WRN SIDE OF LINE IS WEAKENING...BUT ERN SIDE IS NOW STRENGTHENING TO SVR CATEGORIES PER LATEST SVR FROM BNA. BEHIND THAT LINE...ANOTHER LINE OF STRONG-SVR TSTMS MOVING THRU MID-ERN TN. IF IT HOLDS TOGETHER...COULD CLIP OUR ERN COUNTIES LATER THIS EVENING. OTHERWISE...WARM AND MUGGY EVENING ACROSS THE AREA. .UPDATE... WILL DO A QUICK UPDATE TO REMOVE MIDNIGHT WORDING FROM 1ST PD...1ST GROUP. OTHERWISE...18Z MODEL DATA WAS FASTER WITH OVERNIGHT PRECIP THAN PREVIOUS RUNS. MAY NEED TO ADJUST POPS TO REFLECT THIS...BUT WILL WAIT FOR 00Z RUN TO CONFIRM TREND BEFORE DOING ANY FURTHER UPDATES. .HUN...NONE. BCC/27 ...RELEVANT PART OF PREVIOUS DISC FOLLOWS... SFC FRONT WILL CONTINUE SLOW SOUTHERLY PUSH TONIGHT...AS EASTERN TROUGH AXIS SHIFTS EAST ACROSS THE OHIO VALLEY. ISLTD CONVECTION WILL LINGER THROUGH THIS EVENING. HOWEVER...EXPECT BETTER PRECIP CHANCES TO COME TOWARD DAYBREAK TOMORROW...GIVEN DECENT THETA-E ADVECTION AND ENHANCED CONVERGENCE ALONG/AHEAD OF FRONT. TOUGH CALL ON POPS WITH PRECIP ARRIVAL LIKELY AROUND 12Z. PREFER TO LEAN HEAVIER ON PERIOD 2 (TUESDAY) WITH A LIKELY POPS FOR THE MORNING HOURS AFTER 12Z...WHILE KEEPING A HIGH END CHC POPS FOR AFTER MIDNIGHT TONIGHT. SFC FRONTAL BOUNDARY EXPECTED TO STALL OUT NEAR THE AREA ON TUESDAY AS THE MEAN UPPER LEVEL TROUGH BECOMES LESS AMPLIFIED AND A STRONG SHORTHWAVE DIGS SOUTH TOWARD THE NORTHERN PLAINS. PREVAILING U/L NORTHWEST FLOW WILL ALLOW SEVERAL IMPULSES TO PUSH EAST ALONG THE BOUNDARY...BRINGING ADDITIONAL SCTD SHWR/TSTMS TO THE REGION DURING THE TUESDAY-FRIDAY TIMEFRAME. EXPECT CLOUDS/PRECIP TO KEEP DAYTIME TEMPERATURES ON THE COOLER SIDE OF NORMAL...AT LEAST ON TUESDAY AND WEDNESDAY. FOR THE EXTENDED...U/L LOW WILL REMAIN CENTERED ACROSS SOUTHERN CANADA WITH TROUGH AXIS STRETCHING FROM THE NORTHERN MS VALLEY TO THE SOUTHERN PLAINS. MAIN MOISTURE AXIS BEGINS TO SHIFT EAST ON FRIDAY...SO AREAL COVERAGE OF PCPN SHOULD BEGIN TO DECREASE TO NO MORE THAN ISLTD BY NEXT WEEKEND...WITH TEMPERATURES RETURNING TOWARD NORMAL. MR
ALZ001>010-016-291000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(TODAY AND TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS THIS EVENING WILL BE SLOW MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. A BAND OF SHOWERS AND THUNDERSTORMS...AHEAD OF A COLD FRONT ACROSS THE OHIO VALLEY...WILL MOVE IN FROM TENNESSEE OVERNIGHT. A FEW STRONG CELLS WILL HAVE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL OCCUR AT TIMES DURING THE DAY TUESDAY. THE FRONT WILL STALL ACROSS THE REGION...KEEPING RAIN CHANCES IN THE FORECAST THROUGH MUCH OF THE WORK WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. SCHAUB
ALZ001-005-006-290000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 537 PM CDT MON JUL 28 2003 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS OVER LAUDERDALE...LIMESTONE AND MADISON COUNTIES... A LINE OF STRONG THUNDERSTORMS WILL ENTER NORTHERN LAUDERDALE AND NORTHERN LIMESTONE COUNTIES BETWEEN 6 PM AND 630 PM AND NORTHWEST MADISON COUNTY AROUND 7 PM. VERY HEAVY RAIN...GUSTY WINDS UP TO 40 MPH AND DEADLY LIGHTNING WILL BE POSSIBLE IN STRONGER STORMS. SHUMWAY
ALZ001-005-006-009-290100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 642 PM CDT MON JUL 28 2003 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS OVER LAUDERDALE...LIMESTONE...MADISON...AND JACKSON COUNTIES... A LINE OF STRONG THUNDERSTORMS HAS CROSSED INTO NORTHERN ALABAMA. THESE STORMS WILL PRODUCE VERY HEAVY RAIN...GUSTY WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS WILL MOVE THROUGH THE ATHENS AREA BY 7:15 PM...INTO THE HUNTSVILLE AREA BY 7:45 PM...AND THE DECATUR AREA BY AROUND 8 PM. PERSONS IN THESE AREAS SHOULD STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE LOCAL MEDIA OUTLET...FOR FURTHER INFORMATION REGARDING THESE THUNDERSTORMS. BCC
The Northeast Alabama radar (KHTX), 32 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
a few trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373828.